MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TOTAL PROTEIN GEN.2; BIURET TOTAL PROTEIN

ROCHE DIAGNOSTICS TOTAL PROTEIN GEN.2; BIURET TOTAL PROTEIN
Model Number C503
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable results for 7 patient's sample tested with tp2 (total protein) assay on a cobas pro c503 analytical unit serial number (b)(4) compared to another cobas pro c503 analytical unit serial number (b)(4).On (b)(6) 2023 the customer initially ran the samples on cobas pro c503 analytical unit serial number 2176-06.The questionable results were reported outside of the laboratory.The physician questioned the results.The next day, the samples were repeated on a different cobas pro c503 analytical unit serial number 2169-06 and they got corrected.Sample 1: initial result: 3.5 g/dl.Repeat result: 6.84 g/dl.Sample 2: initial result: 4.8 g/dl.Repeat result: 7.21 g/dl.Sample 3: initial result: 3.6 g/dl.Repeat result: 7.31 g/dl.Sample 4: initial result: 0.6 g/dl.Repeat result: 7.65 g/dl.Sample 5: initial result: 3.6 g/dl.Repeat result: 7.3 g/dl.Sample 6: initial result: 3.9 g/dl.Repeat result: 6.71 g/dl.Sample 7: initial result: 0.2 g/dl.Repeat result: 7.56 g/dl.The tp2 reagent lot number was 693361.The expiration date was not provided.Qc and calibration were within the aceptable range.
 
Additional Manufacturer Narrative
The field service engineer found no hardware issues.The customer was concerned about the environmental conditions in the laboratory as the laboratory's humidity was 41.The unit of measurement of the humidity was not provided.The customer was also concerned receiving the samples with clots.The customer has a plan of action in place to address the laboratory's environmental concerns.Precision studies were performed and they were within specifications.The fse verified the system pulse adjustments, the fluidic volumes for probe and cell rinse units, the sodium levels for mixer and the downstream vacuum functunality through cell blank.The fse ran an instrument check and it was within specifications.Qc was performed and was acceptable.
 
Additional Manufacturer Narrative
During the investigation, the alarm trace showed abnormal sample aspiration and sample short alarms.The unit of measurement of the humidity was provided as %.Therefore, the laboratory's humidity was 41%.

Brand Name
TOTAL PROTEIN GEN.2
Common Device Name
BIURET TOTAL PROTEIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16742920
Report Number1823260-2023-01262
Device Sequence Number12333746
Product Code CEK
UDI-Device Identifier07613336121528
UDI-Public07613336121528
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC503
Device Catalogue Number08058652190
Device Lot Number69336101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown